Asymptotic Solution for Infinite Cylinder Reinforced by Radially Loaded Ring

[+] Author and Article Information
W. P. Vafakos

Polytechnic Institute of Brooklyn, Brooklyn, N. Y.

J. Appl. Mech 34(1), 165-174 (Mar 01, 1967) (10 pages) doi:10.1115/1.3607618 History: Received January 18, 1966; Revised June 29, 1966; Online September 14, 2011


An asymptotic expansion procedure proposed by E. Reissner is applied to the simple Donnell equations for circular cylindrical shells, and a simple explicit solution is obtained for the interaction problem of an infinite cylinder reinforced by a central ring subjected to a nonuniform radial load. It is shown that the sign of the dominant stresses depends entirely upon whether the shell is reinforced by inside or outside rings. In addition, even when only the lower harmonic contributions are retained, good agreement with an exact solution for the case of concentrated loads is achieved.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In